Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 292, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 23, 2014, 1:53 PM EST for 4 counties in Georgia. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2014, 1:53 PM EST (18:53 UTC)
- Expired
- Dec 23, 2014, 2:45 PM EST
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Catoosa County, GA, Fannin County, GA, Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 121 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 2:00 PM EST | TSTM WND DMG | Chatsworth, GA | 911 CENTER REPORTED MANY TREES DOWN COUNTY WIDE. IN ADDITION THERE WAS A TREE DOWN ON A TRAILER NEAR ELM STREET AND A ROOF WAS BLOWN OFF ON 3RD AVENUE. |
| Dec 23, 2:00 PM EST | TSTM WND DMG | Chatsworth, GA | NUMEROUS REPORTS OF TREES AND POWERLINES DOWN ACROSS CHATSWORTH AND SOUTHWESTERN MURRAY COUNTY..WILL BE UPDATED AS REPORTS COME IN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 430 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
744
WUUS52 KFFC 231853
SVRFFC
GAC047-111-213-313-231945-
/O.NEW.KFFC.SV.W.0292.141223T1853Z-141223T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 PM EST TUE DEC 23 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WHITFIELD COUNTY IN NORTHWESTERN GEORGIA...
CATOOSA COUNTY IN NORTHWESTERN GEORGIA...
NORTHWESTERN FANNIN COUNTY IN NORTH CENTRAL GEORGIA...
MURRAY COUNTY IN NORTHWESTERN GEORGIA...
* UNTIL 245 PM EST
* AT 153 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR FORT OGLETHORPE TO TUNNEL
HILL TO 6 MILES SOUTHEAST OF DALTON...AND MOVING NORTHEAST AT 50
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DALTON...CHATSWORTH...RINGGOLD...FORT OGLETHORPE...VARNELL...
ETON...TUNNEL HILL...COHUTTA...LAKEVIEW...CISCO...CONASAUGA LAKE...
NORTH GEORGIA SPEEDWAY...BOYNTON...GREGORY...SUMAC...JONES MILL...
ROCKY FACE...INDIAN SPRINGS...DAWNVILLE AND CRANDALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3499 8435 3485 8453 3485 8461 3482 8458
3462 8486 3480 8504 3494 8527 3499 8526
TIME...MOT...LOC 1853Z 223DEG 42KT 3495 8518 3484 8501 3472 8488
$$3 follow-up statements
728
WWUS52 KFFC 231911
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EST TUE DEC 23 2014
GAC047-231920-
/O.CAN.KFFC.SV.W.0292.000000T0000Z-141223T1945Z/
CATOOSA GA-
211 PM EST TUE DEC 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR CATOOSA COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3499 8436 3485 8453 3485 8461 3482 8459
3471 8475 3485 8506 3486 8506 3486 8503
3488 8501 3491 8502 3492 8501 3497 8500
3497 8498 3499 8498
TIME...MOT...LOC 1910Z 230DEG 31KT 3503 8499 3493 8480 3480 8469
$$
GAC111-213-313-231945-
/O.CON.KFFC.SV.W.0292.000000T0000Z-141223T1945Z/
WHITFIELD GA-FANNIN GA-MURRAY GA-
211 PM EST TUE DEC 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR NORTHEASTERN WHITFIELD...NORTHWESTERN FANNIN AND MURRAY
COUNTIES...
AT 210 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR COHUTTA TO NEAR ETON...MOVING
NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DALTON...CHATSWORTH...VARNELL...ETON...TUNNEL HILL...COHUTTA...
DAWNVILLE...CRANDALL...CISCO...TENNGA...FORT MOUNTAIN STATE PARK...
CONASAUGA LAKE...BEAVERDALE...GREGORY...SUMAC...JONES MILL...COHUTTA
WILDERNESS...RED CLAY S.P. AND COPPERHILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3499 8436 3485 8453 3485 8461 3482 8459
3471 8475 3485 8506 3486 8506 3486 8503
3488 8501 3491 8502 3492 8501 3497 8500
3497 8498 3499 8498
TIME...MOT...LOC 1910Z 230DEG 31KT 3503 8499 3493 8480 3480 8469
$$513
WWUS52 KFFC 231917
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
217 PM EST TUE DEC 23 2014
GAC313-231927-
/O.CAN.KFFC.SV.W.0292.000000T0000Z-141223T1945Z/
WHITFIELD GA-
217 PM EST TUE DEC 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHITFIELD COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3499 8436 3485 8453 3485 8461 3482 8459
3493 8484 3497 8481 3499 8481
TIME...MOT...LOC 1917Z 223DEG 42KT 3507 8495 3497 8476 3484 8465
$$
GAC111-213-231945-
/O.CON.KFFC.SV.W.0292.000000T0000Z-141223T1945Z/
FANNIN GA-MURRAY GA-
217 PM EST TUE DEC 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR NORTHWESTERN FANNIN AND NORTHEASTERN MURRAY COUNTIES...
AT 217 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SOUTH CLEVELAND TO 10 MILES
SOUTHEAST OF WILDWOOD LAKE TO 6 MILES EAST OF ETON...MOVING NORTHEAST
AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JONES MILL...CISCO...TENNGA...CONASAUGA LAKE...GREGORY...COHUTTA
WILDERNESS AND COPPERHILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3499 8436 3485 8453 3485 8461 3482 8459
3493 8484 3497 8481 3499 8481
TIME...MOT...LOC 1917Z 223DEG 42KT 3507 8495 3497 8476 3484 8465
$$857 WWUS52 KFFC 231926 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 226 PM EST TUE DEC 23 2014 GAC213-231935- /O.CAN.KFFC.SV.W.0292.000000T0000Z-141223T1945Z/ MURRAY GA- 226 PM EST TUE DEC 23 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MURRAY COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 3499 8436 3485 8453 3485 8462 3499 8462 TIME...MOT...LOC 1925Z 232DEG 40KT 3517 8480 3507 8461 3494 8450 $$ GAC111-231945- /O.CON.KFFC.SV.W.0292.000000T0000Z-141223T1945Z/ FANNIN GA- 226 PM EST TUE DEC 23 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST FOR NORTHWESTERN FANNIN COUNTY... AT 225 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR EAST CLEVELAND TO 7 MILES SOUTH OF BENTON TO 9 MILES SOUTHWEST OF DUCKTOWN...MOVING NORTHEAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JONES MILL...COHUTTA WILDERNESS AND COPPERHILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA. THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3499 8436 3485 8453 3485 8462 3499 8462 TIME...MOT...LOC 1925Z 232DEG 40KT 3517 8480 3507 8461 3494 8450 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 1:29 PM EST, 24 minutes earlier.
Area forecast discussion, Dec 23, 1:29 PM EST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 129 PM EST TUE DEC 23 2014 ...SEVERE STORMS REMAIN POSSIBLE TONIGHT AND WEDNESDAY... ...HEAVY RAINFALL AND MINOR FLOODING LIKELY TONIGHT AND WEDNESDAY... .UPDATE... FCST GRIDS UPDATED EARLIER THIS MORNING TO ACCOUNT FOR OBSERVED TRENDS. 12Z MODELS...PARTICULARLY GFS...TOO QUICK LIFTING WARM FRONT WHICH IS CURRENTLY LOCATED FROM AROUND COLUMBUS TO VIDALIA. TEMPS WILL LIKELY REMAIN IN THE 40S IN NORTH GA AND 50S TO 60S OVER MIDDLE GA. COVERAGE OF RAINFALL OVER AL A LITTLE LESS THAN WHAT 12Z HIRES MODELS INDICATING...POSSIBLY DUE TO LARGE EXPANDING AREA OF CONVECTION OVER SRN AL AND SW GA. NEW 18Z CYCLE WPC QPF GUIDANCE INDICATING ABOUT 1-2 INCHES OVER AREAS NORTH OF COLUMBUS TO MACON. WILL REVIEW THIS BEFORE RELEASING FINAL FORECAST. BASED ON PREV FCST AND ALREADY SOME REPORTS OF NUISANCE/MINOR FLOODING HAVE ISSUED FLOOD WATCH FOR ALL OF CWA. THREAT FOR SEVERE WX STILL IN PLACE THOUGH CONCERNED ABOUT POSSIBLE UPSTREAM CONVECTION MENTIONED EARLIER DISRUPTING VERTICAL WIND SHEAR AND INSTABILITY. THAT SAID...STILL SEEING FAIRLY STRONG ISOLATED CELLS IN NRN/WRN AL ATTM WHERE MLCAPE VALUES TRYING TO CREEP UP TO 250-500 J/KG. 0-1KM BULK SHEAR ONLY 20-30KTS IN AL. 12Z MODEL VALUES FOR TONIGHT SILL FAVORABLE FOR HIGH SHEAR LOW CAPE CONVECTION AND QLCS MODES. NAM STILL HIGHER THAN GFS FOR SHEAR AND MLCAPE...AVERAGING AROUND 100-300 J/KG MLCAPE AND 35-45 FOR 0-1KM BULK SHEAR. SHEAR DROPS SOME DURING DAY ON WED SO TORNADO THREAT MAY LOWER ACCORDINGLY. CONTINUING TO MONITOR. SNELSON && .PREV DISCUSSION... /ISSUED 648 AM EST TUE DEC 23 2014/ SHORT TERM /TODAY THROUGH WEDNESDAY/... CURRENT RADAR LOOP SHOWS SHOWERS MOVING SW TO NE ACROSS LA...MS...AL...AND GA. THERE ARE A FEW LIGHTNING STRIKES OVER TN BUT THE MAJORITY OF THE THUNDERSTORMS ARE CONFINED TO THE GULF COAST. VERY MOIST SOUTHWESTERLY FLOW HAS SET UP ACROSS THE AREA THIS MORNING. INCREASED INSTABILITY IS STILL EXPECTED ACROSS THE REGION TODAY AND TONIGHT WITH ALL THE MODELS IN GOOD AGREEMENT ON THE POTENTIAL FOR SEVERE WEATHER TODAY. MODELS INDICATING CONVECTION POSSIBLY FIRING UP AROUND NOON OVER CENTRAL PORTIONS OF THE STATE MOVING NORTH THROUGH THIS AFTERNOON. BY LATE THIS AFTERNOON AND EVENING...PRECIP BECOMES MORE WIDESPREAD SO SEE NO REASON TO LOWER POPS IN THE CURRENT FORECAST. SOME OF THE REFLECTIVITY MODELS ARE SHOWING LINES OF CONVECTION SETTING UP ACROSS THE STATE TODAY BUT THEY DONT PINPOINT NORTH OR CENTRAL GA AS BEING THE FOCUS AREA. THIS HAPPENS WITH LOW CAPE HIGH SHEAR STORMS SO WILL NEED TO FOCUS ON THE ENTIRE AREA WITH CENTRAL STARTING MIDDAY MOVING NORTHWARD THROUGH TONIGHT. TOOK A LOOK AT THE EXPERIMENTAL SHERB INDEX WHICH HAS BEEN SHOWN TO CORRELATE WELL WITH TORNADO AND WIND DAMAGE REPORTS IN HIGH SHEAR LOW CAPE ENVIRONMENTS. STILL ONLY INDICATING MAX VALUES OF 0.5 TO 0.9 TUES THRU WED. TYPICALLY NEED VALUES OVER 1.0 TO SEE MUCH CHANCE OF TORNADOES OR WIND DAMAGE. ANOTHER THREAT WITH THIS SYSTEM IS THE POTENTIAL FOR HEAVY RAIN AND MINOR FLOODING. CURRENTLY WERE FORECASTING 1.5 TO 2.5 INCHES TOTAL WITH ISOLATED AREAS NEAR 3 INCHES THROUGH WED AFTERNOON. CURRENT FLASH FLOOD GUIDANCE SHOWS THAT WE CAN SUPPORT THIS AMOUNT OF RAIN BUT A FEW LOCATIONS MAY COME CLOSE SO WILL NEED TO WATCH THE USUAL SUSPECTS WHEN IT COMES TO SOME OF OUR MORE FLASHY CREEKS AND RIVERS. HYDROLOGY... CURRENT QPF SHOWS HIGHEST VALUES ACROSS NE AND SE PORTIONS OF OUR AREA OF RESPONSIBILITY. NOT TOO CONCERNED ABOUT AREAS IN SE GA AS THOSE SOILS BELOW THE FALL LINE CAN HANDLE THE HIGHER AMOUNTS BUT AREAS IN THE NE GA MOUNTAINS MAY BE A BIT DIFFERENT. WE HAVE HAD A FAIRLY DRY DECEMBER SO FAR SO WE COULD USE THE RAIN BUT THINGS WILL BE CLOSE WHEN IT COMES TO FLOODING CONCERNS. WILL NEED TO MONITOR THIS AREA FOR POSSIBLE MINOR FLOODING. AT THIS TIME EXPECT RAIN TO FALL AT MORE STEADY PACE WITH THE HEAVIEST RATE AROUND 1 INCH FROM 00-12 WED. STORM TOTAL AMOUNTS AROUND 2 TO 3 INCHES FOR NE GA TONIGHT THRU WED. FLASH FLOOD GUIDANCE IS SHOWING THE COUNTIES IN THAT AREA CAN HANDLE 3.4 TO 3.5 INCHES OVER A 6 HOUR PERIOD SO WE SHOULD BE ALL RIGHT BUT WE DO NOT WANT TO LET OUR GUARD DOWN. 01 LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... LONG TERM BEGINS WITH THE COLD FRONT EXITING THE FORECAST AREA WEDNESDAY NIGHT. SOME POTENTIAL STILL EXISTS FOR SOME WRAP AROUND PRECIPITATION LATE WEDNESDAY NIGHT TO BECOME MIXED WITH SNOW ACROSS THE NORTHEAST. CRITICAL THICKNESS VALUES REACH INTO THE NORTHERN ZONES LATE...BUT MODELS WANT TO SHOW LIMITED MOISTURE SO NOT EXPECTING ANY ACCUMULATIONS. SHOULD BE DRY THROUGH FRIDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA. SOUTHWEST FLOW RETURNING OVER THE WEEKEND BRINGING MOISTURE BACK INTO THE FORECAST AREA. MODELS STILL DIFFERING ON THE DETAILS...HOWEVER A CHANCE OF RAIN EACH DAY THROUGH THE END OF THE PERIOD LOOKS REASONABLE. 41 && .AVIATION... 18Z UPDATE... IFR/LIFR CONDITIONS EXPECTED UNTIL FRONT MOVES THROUGH MIDDAY WED...WHICH WILL ALSO SHIFT WINDS TO SW THEN W WED AFTERNOON. RAIN/DRIZZLE WILL MAKE IT TOUGH FOR WARM FRONT TO LIFT NORTH. CHC FOR TSRA TOO LOW TO INCLUDE IN FCST. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ALL ELEMENTS. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATHENS 49 47 66 40 / 100 100 100 30 ATLANTA 53 51 65 39 / 100 100 100 10 BLAIRSVILLE 52 46 58 35 / 100 100 100 30 CARTERSVILLE 53 51 64 37 / 100 100 90 10 COLUMBUS 64 61 66 40 / 100 100 90 10 GAINESVILLE 47 46 61 39 / 100 100 100 30 MACON 60 58 68 41 / 100 100 100 20 ROME 53 52 62 37 / 90 100 90 10 PEACHTREE CITY 55 54 66 37 / 100 100 100 10 VIDALIA 63 60 71 47 / 100 100 100 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES: ALL OF NORTH AND CENTRAL GA. && SHORT TERM...SNELSON LONG TERM....39 AVIATION...SNELSON
Hazardous weather outlook, Dec 23, 5:01 AM EST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 501 AM EST TUE DEC 23 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 501 AM EST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT OVER MUCH OF NORTH AND CENTRAL GEORGIA. A FEW MAY BECOME SEVERE MAINLY OVER CENTRAL GEORGIA. A WARM FRONT SHOULD PUSH NORTHWARD INTO CENTRAL GEORGIA DURING THE DAY. A FEW STORMS MAY BECOME SEVERE IN THE WARMER AND MORE UNSTABLE AIR...GENERALLY ALONG AND SOUTH OF A LAGRANGE TO MACON TO MILLEDGEVILLE LINE THIS AFTERNOON INTO THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND HEAVY RAIN. AN ISOLATED TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A STRONG COLD FRONT WILL PUSH THROUGH GEORGIA ON WEDNESDAY. RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...ISOLATED TORNADOES...AND HEAVY RAIN. THE BEST RISK FOR SEVERE STORMS ON WEDNESDAY WILL BE ALONG AND AHEAD OF THE COLD FRONT THAT WILL MOVE INTO WESTERN GEORGIA WEDNESDAY MORNING...AND INTO EASTERN GEORGIA BY WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Dec 23, 10:11 AM EST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1011 AM EST TUE DEC 23 2014
GAZ047-049-231545-
MORGAN GA-WALTON GA-
1011 AM EST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZE HAIL IN MORGAN AND
WALTON COUNTIES UNTIL 1045 AM EST...
AT 1010 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOCIAL CIRCLE...OR 7 MILES SOUTH OF
MONROE...MOVING NORTH AT 45 MPH.
LARGE HAIL UP TO DIME AND NICKEL SIZE IS LIKELY WITH THIS STORM AS
THIS STORM MOVES ACROSS MORGAN AND WALTON COUNTIES THROUGH 1045 AM
EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
MONROE...SOCIAL CIRCLE...NORTH HIGH SHOALS...BETWEEN...GOOD HOPE...
JERSEY...NICHOLASVILLE...GRATIS...PANNELL...HERNDONVILLE...CAMPTON
AND EBENEZER.
LAT...LON 3391 8364 3389 8363 3388 8358 3385 8357
3381 8350 3359 8368 3363 8371 3364 8373
3365 8376 3369 8383 3390 8380 3391 8377
3389 8376 3390 8374 3390 8373 3392 8368
TIME...MOT...LOC 1510Z 201DEG 40KT 3369 8374Local storm report, Dec 23, 10:12 AM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1012 AM EST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL COVINGTON 33.60N 83.86W
12/23/2014 E1.00 INCH NEWTON GA PUBLIC
SEVERAL EMPLOYEES OF HENDERSONS GROCERY AND SHELL
STATION NEAR HIGHWAY 36 REPORTED QUARTER SIZE HAIL.
&&
EVENT NUMBER FFC1400974
KOVACIKSpecial weather statement, Dec 23, 12:49 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1249 PM EST TUE DEC 23 2014
GAZ011-019-231815-
CHATTOOGA GA-FLOYD GA-
1249 PM EST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN CHATTOOGA AND
FLOYD COUNTIES UNTIL 115 PM EST...
AT 1248 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM IN CHEROKEE COUNTY ALABAMA OVER GAYLESVILLE...OR
NEAR CEDAR BLUFF...MOVING NORTHEAST AT 55 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED SIZED HAIL AND
FREQUENT CLOUD TO GROUND LIGHTNING AS IT MOVES ACROSS CHATTOOGA AND
FLOYD COUNTIES THROUGH 115 PM EST.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUMMERVILLE...TRION...LYERLY...MENLO...BERRYTON...EVERETT SPRINGS...
SUBLIGNA...JAMES H. FLOYD STATE PARK...CHATTOOGAVILLE...TIDINGS AND
HOLLAND.
LAT...LON 3459 8539 3458 8535 3459 8535 3459 8516
3452 8509 3447 8509 3446 8511 3445 8511
3424 8545 3449 8551
TIME...MOT...LOC 1748Z 228DEG 46KT 3429 8560Special weather statement, Dec 23, 1:24 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 124 PM EST TUE DEC 23 2014 GAZ002-004-005-011-012-019-231900- MURRAY GA-GORDON GA-WHITFIELD GA-CHATTOOGA GA-WALKER GA-FLOYD GA- 124 PM EST TUE DEC 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR MURRAY...GORDON...WHITFIELD... CHATTOOGA...WALKER AND FLOYD COUNTIES UNTIL 200 PM EST... AT 123 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TRION...OR 7 MILES EAST OF SUMMERVILLE... MOVING NORTHEAST AT 45 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING AS IT MOVES ACROSS MURRAY... GORDON...WHITFIELD...CHATTOOGA...WALKER AND FLOYD COUNTIES THROUGH 200 PM EST. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DALTON...CALHOUN... SUMMERVILLE...TRION...RESACA...EVERETT SPRINGS... SUGAR VALLEY...MILL CREEK...NORTH GEORGIA SPEEDWAY...SUTTLES MILL... ARMUCHEE...VILLANOW...OOSTANAULA...NICKELSVILLE...LAKE MARVIN... SUBLIGNA...TILTON AND TIDINGS. LAT...LON 3436 8522 3450 8535 3484 8491 3463 8471 TIME...MOT...LOC 1823Z 232DEG 39KT 3448 8522
Local storm report, Dec 23, 1:34 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
134 PM EST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 2 NE GORE 34.49N 85.24W
12/23/2014 CHATTOOGA GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS TREES AND POWERLINES DOWN
NORTHEAST OF GORE.
&&
EVENT NUMBER FFC1400975
GEOSpecial weather statement, Dec 23, 1:46 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
146 PM EST TUE DEC 23 2014
GAZ002>005-231915-
MURRAY GA-CATOOSA GA-WHITFIELD GA-WALKER GA-
146 PM EST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH
WINDS IN MURRAY...CATOOSA...WHITFIELD AND WALKER COUNTIES UNTIL 215
PM EST...
AT 145 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FORT
OGLETHORPE TO NEAR TUNNEL HILL TO 6 MILES NORTH OF RESACA...AND
MOVING NORTHEAST AT 45 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS MURRAY...CATOOSA...WHITFIELD AND WALKER COUNTIES THROUGH
215 PM EST. IT IS POSSIBLE THAT STRONGER WINDS MAY BE OBSERVED AT
HIGHER ELEVATIONS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CHATSWORTH...RINGGOLD...FORT OGLETHORPE...ROSSVILLE...
CHICKAMAUGA...VARNELL...ETON...TUNNEL HILL...COHUTTA...CHATTANOOGA
VALLEY...LAKEVIEW...CISCO...CONASAUGA LAKE...NORTH GEORGIA
SPEEDWAY...BOYNTON...GREGORY...SUMAC...ROCKY FACE AND INDIAN SPRINGS.
LAT...LON 3499 8462 3486 8462 3484 8459 3462 8486
3462 8491 3463 8491 3463 8493 3462 8493
3462 8499 3474 8512 3489 8536 3499 8529
TIME...MOT...LOC 1845Z 217DEG 38KT 3491 8525 3480 8508 3467 8495The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 6:13 AM EST | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 32 min |
| Dec 23, 6:27 AM EST | Severe Thunderstorm Warning | FFC | Wilcox | 33 min |
| Dec 23, 6:40 AM EST | Severe Thunderstorm Warning | FFC | Dooly, Macon | 21 min |
| Dec 23, 6:56 AM EST | Special Weather Statement | FFC | Houston, Peach | 34 min |
| Dec 23, 7:08 AM EST | Severe Thunderstorm Warning | FFC | Houston, Peach | 22 min |
| Dec 23, 7:17 AM EST | Special Weather Statement | FFC | Webster | 28 min |
| Dec 23, 7:30 AM EST | Special Weather Statement | FFC | Bibb | 30 min |
| Dec 23, 7:33 AM EST | Special Weather Statement | FFC | Houston | 12 min |
| Dec 23, 7:36 AM EST | Special Weather Statement | FFC | Marion, Schley | 24 min |
| Dec 23, 7:44 AM EST | Special Weather Statement | FFC | Wilkinson | 31 min |
| Dec 23, 8:03 AM EST | Special Weather Statement | FFC | Taylor | 27 min |
| Dec 23, 8:33 AM EST | Special Weather Statement | FFC | Washington | 42 min |
| Dec 23, 8:36 AM EST | Special Weather Statement | FFC | Upson | 24 min |
| Dec 23, 9:03 AM EST | Special Weather Statement | FFC | Lamar, Monroe | 27 min |
| Dec 23, 9:08 AM EST | Special Weather Statement | FFC | Warren | 22 min |
| Dec 23, 9:24 AM EST | Special Weather Statement | FFC | Butts, Jasper, Newton | 36 min |
| Dec 23, 9:49 AM EST | Severe Thunderstorm Warning | FFC | Butts, Henry, Newton | 26 min |
| Dec 23, 10:11 AM EST | Special Weather Statement | FFC | Walton | 34 min |
| Dec 23, 12:49 PM EST | Special Weather Statement | FFC | Chattooga | 26 min |
| Dec 23, 12:59 PM EST | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 31 min |
| Dec 23, 1:16 PM EST | Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 25 hr |
| Dec 23, 1:24 PM EST | Special Weather Statement | FFC | Gordon | 36 min |
| Dec 23, 1:46 PM EST | Special Weather Statement | FFC | Catoosa, Murray, Whitfield | 29 min |
| Dec 23, 2:52 PM EST | Special Weather Statement | FFC | Dade | 23 min |
| Dec 23, 3:10 PM EST | Special Weather Statement | FFC | Dade | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.